HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Hair Loss / Alopecia (https://www.healthboards.com/boards/hair-loss-alopecia/)
-   -   Extreme hair loss after quitting the pill. Horrified. (https://www.healthboards.com/boards/hair-loss-alopecia/966068-extreme-hair-loss-after-quitting-pill-horrified.html)

Lexx1245 10-22-2013 02:45 PM

Extreme hair loss after quitting the pill. Horrified.
 
I've never written on a Heath Board before, but I have nowhere else to turn. I'm 23 years old and never thought I would be losing my hair in ropes...

It all started about a month and a half ago. I had been on Birth Control for about 4 years (Ortho Tri-Cyclen) and definitely noticed a positive change in my hair. It literally doubled in thickness, became easier to manage, and grew at a rapid speed. Before the pill, my hair was mediocre. It got easily greasy, tangled for no reason, was dry and not exactly thick. I really didn't put two and two together that the birth control was adding a boost of hormones, which was why I was also gaining a little weight in my curves and all of the usual things that happen with an influx of estrogen. Fast forward to four years later (this year-2013). I thought I would take a break and give my system a little bit of a reboot and stop taking BC. I felt fine until BAM - three months later (which is exactly how long I've read it takes Telogen Effluvium to kick in) I'm losing my hair. It seemed to start out of the blue one day. When I was on the pill, I was losing maybe 10-20 hairs a day. All of a sudden, I'm pulling out 10 hairs every time I tug on my ponytail. After I shower, all hell breaks loose and I'm losing 200 hairs, easy. That may not sound like much to people who lose double and triple that, but for someone who's used to losing virtually no hair at all, I was in utter shock. My scalp is terribly itchy too after not washing for a day. I assume this is related somehow. I'm about a month-and-a-half into the shedding and there are no signs of it letting up. I decided to go back on the pill again, which a few people say helps because it gets the estrogen levels back up. My fear now is that when I get off them for good, I'll be suffering an even worse bout of shedding.
I have researched and researched and I'm really hoping it's from my ceasing the pill. My diet has not changed, nor have my stress levels. The only thing I have done differently is stopped BC. I haven't gotten any thyroid tests done (terrified of needles), but I'm pretty sure I've hit the nail on the head with my self-diagnosis. From what I understand, it's the equivalent of losing hair after giving birth due to the sudden drop in hormones. I've been taking Biotin supplements and have researched products like Folicure, which is supposed to help with thinning hair. Unfortunately, though, I've been reading that there's not much I can do. I've lost a little more than 1/3 of my hair, and while I don't see any thinning on my scalp or scary patches, I know that the amount I am losing so suddenly cannot be normal.

I would love it if you guys could give me your opinions, or share your story. How long does this last? Is there ANYTHING I can do? Am I going to lose ALL of my hair? Will I see signs of improvement now that I'm back on the pill? Any tidbits of information or comforting would be greatly appreciated. Thanks for reading my rant.


All times are GMT -7. The time now is 05:31 AM.